HRT whilst on Zoladex

I'm 8 weeks into 9 months of Zoladex. My 3rd injection is due tomorrow. I have been on Tibolone since day one for the side effects. Well, it doesn't seem to be working! I've got horrendous mood swings, hideous headaches, joint pain & hot flushes. I still have have endo pain as well. I've asked the GP today if I can try another HRT but she won't change it without checking with the consultant that originally prescribed the treatment. She couldn't tell me how long it would take as she's busy! I was just wondering if anyone else is on a different HRT to Tibolone when on Zoladex & has it made a difference.

11 Replies

  • Hi I'm on estelle and I don't seam to have any side effects, a few headaches and at first my boobs killed, but that's better now, unfortunately I'm still getting endo pain too, so hasn't made much difference to me, waste of time tbh, but been told to stay on it until operation unto 6 months I'm a loud,

  • Hi tibalone hrt contains no hormones at all. What it does is converts what you have into what you need.

    With Zoladex effectively your oestrogen is shut off so therefore there is nothing to convert. This is why you are still having the side effects.

    It does work for some people but not all.

    Tibalone is often used if you have endo because of the lack of hormones in it.

    Can you give consultant a call and ask their advise.

  • Thanks - I'm going to call the consultants secretary in the morning and see if she's more helpful!

  • I just had a text from my GP saying she had spoken to my consultant and she had advised to try flash fighters from holland & Barrett. Well after a quick google Holland & Barrett discontinued them a few years ago! I'm so frustrated by it all and don't know what to do next.

  • Give consultant a ring Hun and explain that you can't cope with the side effects any more. See what they say. Has the Zoladex helped with pain and/or symptoms? If not it maybe worth not having any more injections.

  • Eight weeks in on Zoladex and there has been no improvement in my endo pain and symptoms. I feel I should have the 3rd injection this week and then I can say I gave it 3mths. The thought of doing the whole nine months fills me with dread! I'll give the consultant a ring tomorrow but I feel that I won't get anywhere if she has already told my GP to recommend a herbal supplement that hasn't been available for a few years instead of changing my HRT.

  • Hi, I'm on kliovance HRT, took a couple of attempts to find right combination but I got there. Keep pestering your consultant, if need be request second opinion or state that you are not happy and wish to escalate the matter, might generate more attention to your case.

  • I've already requested a second opinion at my nearest BSGE clinic, just waiting for an appointment.

  • Hi Hun if after the 3rd you don't see an improvement I would call it a day. Zoladex doesn't work for everyone.

    Glad to see you've requested to see a specialist at a BSGE centre.

    Hopefully you won't have to wait too long and can get sorted.

  • Thanks. That's what I'm thinking - if there's no improvement this next month I'm calling it a day. These side effects aren't worth it for something that's not even working! At least when I get to see the BSGE consultant I can say I've given just about everything ago now!

  • Hiya

    I'm in zoladex and Evorel 50 HRT patches and I think they help a bit. But I've had hysterectomy so could be different for me.

    Try the herbal Menopace from Holland & Barrett or Boots as that seems to work for me really well with hot flushes and insomnia

    Good luck